Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 3, 2000, 10:11 PM CST for 4 counties in Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 10:11 PM CST (04:11 UTC)
- Expired
- Jan 3, 2000, 11:00 PM CST
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cannon County, TN, Coffee County, TN, Franklin County, TN, Warren County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 5:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 040417 SVRBNA TNC015-031-051-177-040500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1011 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANNON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WOODBURY COFFEE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MANCHESTER FRANKLIN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WINCHESTER WARREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MCMINNVILLE * UNTIL 1100 PM CST * AT 1006 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM JUST EAST OF MURFREESBORO...WARTRACE...NORMANDY TO FAYETTEVILLE...MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL PASS THROUGH THE WOODBURY...MANCHESTER AREAS AROUND 1035 PM AND INTO THE MCMINNVILLE AND WINCHESTER AREAS BY 1100 PM CST. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORMS PASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THE<Y WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE. $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:39 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 3, 8:39 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 839 PM CST MON JAN 3 2000 SURFACE ANALYSIS AT 01Z SHOWED A STRONG LOW PRESSURE AREA CENTERED OVER CENTRAL IN. A COLD FRONT EXTENDED FROM THE LOW SSW ACROSS FAR W PORTIONS OF KY AND TN...AND CONTINUED THROUGH LA INTO THE GULF. ETA/NGM/AVN MODELS FORECAST THE FRONTAL POSITION WELL EXCEPT THE MODELS FORECAST POSITION OF THE LOW OVER IL AT 00Z WAS TOO FAR TO THE W AND SW. A PREFRONTAL LINE OF THUNDERSTORMS AT 0220Z EXTENDED ACROSS CENTRAL KY AND ACROSS MIDDLE AND SW MIDDLE TN INTO NW AL AND WAS MOVING E. MOMENTUM TRANSFER OF THE HIGHER WINDS JUST OFF THE SURFACE DUE TO A LOW LEVEL JET HAD WORKED DOWN TO THE SURFACE IN THE PUTNAM AND DEKALB COUNTY AREAS OF E MIDDLE TN AT THIS TIME...CAUSING SOME DOWNED TREES AND POWER LINES IN PUTNAM AND DEKALB COUNTIES. HAVE ALREADY ISSUED A WIND ADVISORY (NPW) FOR THESE STRONG WINDS. ONCE THE LINE OF THUNDERSTORMS MOVES THROUGH...POPS OF COURSE SHOULD DROP DRAMATICALLY. WILL UPDATE SOME OF THE ZONES IN E NOW TO ADD WIND ADVISORY AND PROBABLY MAKE SOME ADDITIONAL CHANGES. OTHER ZONE UPDATES WILL BE ISSUED LATER. .BNA...WIND ADVSY FOR E MIDDLE TN UNTIL EARLY TUE MRNG. STEIGERWALDT
In the hours before
Special weather statement, Jan 3, 5:00 PM CST, 5 hours 11 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-040500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CST MON JAN 3 2000 ...TORNADO WATCH NUMBER 9 IS IN EFFECT UNTIL 900 PM CST FOR NORTHERN MIDDLE TENNESSEE...AND TORNADO WATCH NUMBER 10 IS IN EFFECT UNTIL 11 PM CST FOR PARTS OF SOUTHERN AND EASTERN MIDDLE TENNESSEE... THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR NORTHERN MIDDLE TENNESSEE... ...CHEATHAM...HUMPHREYS...STEWART...DAVIDSON...MACON...SUMNER... DICKSON...MONTGOMERY...TROUSDALE...HOUSTON...ROBERTSON...WILSON THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR SOUTHERN AND EASTERN MIDDLE TENNESSEE... ...CANNON...RUTHERFORD...BEDFORD...COFFEE...GILES...LAWRENCE LINCOLN...MARSHALL...MAURY...MOORE...CLAY...CUMBERLAND... DEKALB... FENTRESS...FRANKLIN...GRUNDY...JACKSON...OVERTON...PICKETT... PUTNAM...SMITH...VAN BUREN...WARREN...WHITE SEVERE THUNDERSTORMS ARE MOVING NORTHEAST THROUGH MIDDLE TENNESSEE AT 50 MPH. A FEW OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH WITH THE POSSIBILITY OF ISOLATED TORNADOES. SEVERE THUNDERSTORMS HAVE PRODUCED TORNADOES WITH DAMAGE DURING THE AFTERNOON IN NORTHEAST MISSISSIPPI AND NORTHEAST ARKANSAS. THE POTENTIAL WILL EXIST THROUGHOUT THE EVENING FOR SEVERE WEATHER IN MIDDLE TENNESSEE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS IN MIDDLE TENNESSEE TONIGHT. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNINGS SHOULD THEY BECOME NECESSARY. NOW IS THE TIME TO DECIDE WHERE YOU MIGHT TAKE COVER SHOULD SEVERE WEATHER THREATEN YOUR AREA. BOYD 01
Special weather statement, Jan 3, 7:00 PM CST, 3 hours 11 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-040500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 700 PM CST MON JAN 3 2000 ...TORNADO WATCH NUMBER 9 IS IN EFFECT UNTIL 900 PM CST FOR NORTHERN MIDDLE TENNESSEE...AND TORNADO WATCH NUMBER 10 IS IN EFFECT UNTIL 11 PM CST FOR PARTS OF SOUTHERN AND EASTERN MIDDLE TENNESSEE... THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR NORTHERN MIDDLE TENNESSEE... ...CHEATHAM...HUMPHREYS...STEWART...DAVIDSON...MACON...SUMNER... DICKSON...MONTGOMERY...TROUSDALE...HOUSTON...ROBERTSON...WILSON THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR SOUTHERN AND EASTERN MIDDLE TENNESSEE... ...CANNON...RUTHERFORD...BEDFORD...COFFEE...GILES...LAWRENCE LINCOLN...MARSHALL...MAURY...MOORE...CLAY...CUMBERLAND... DEKALB... FENTRESS...FRANKLIN...GRUNDY...JACKSON...OVERTON...PICKETT... PUTNAM...SMITH...VAN BUREN...WARREN...WHITE STRONG THUNDERSTORMS ARE MOVING THROUGH MIDDLE TENNESSEE AT THIS TIME. SOME STORMS HAVE BECOME SEVERE WITH WARNINGS CURRENTLY IN EFFECT FOR WAYNE...LAWRENCE...LEWIS...MAURY...HICKMAN AND WILLIAMSON. ALSO...A NEWLY DEVELOPED LINE OF STRONG THUNDERSTORMS HAS DEVELOPED IN WESTERN MIDDLE TENNESSEE FROM DOVER...WAVERLY TO PARSONS. THE LINE IS MOVING EAST AT 35 MPH AND AT THE CURRENT SPEED OF MOVEMENT WILL REACH THE NASHVILLE AREA AROUND 830 PM CST. SEVERE THUNDERSTORMS HAVE PRODUCED TORNADOES WITH DAMAGE DURING THE AFTERNOON IN NORTHEAST MISSISSIPPI AND NORTHEAST ARKANSAS. THE POTENTIAL WILL EXIST TONIGHT FOR SEVERE WEATHER IN MIDDLE TENNESSEE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS IN MIDDLE TENNESSEE TONIGHT. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNINGS SHOULD THEY BECOME NECESSARY. NOW IS THE TIME TO DECIDE WHERE YOU MIGHT TAKE COVER SHOULD SEVERE WEATHER THREATEN YOUR AREA. BOYD 01
Local storm report, Jan 3, 7:31 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT TUE AUG 24 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0544 PM HARTSVILLE TN WIND DAMAGE
01/03/00 TROUSDALE TREES DOWN ALONG SULPHUR
COLLEGE ROAD AND ALONG
OLDHAM ROAD...BOTH IN SW
PART OF COUNTY...REPORTED BY
SHERIFF.
STEIGERWALDTSpecial weather statement, Jan 3, 8:01 PM CST, 2 hours 10 minutes before
TNZ009>011-028>034-061>066-075>080-096-097-040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 801 PM CST MON JAN 3 2000 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST... STRONG WINDS NOT ASSOCIATED WITH THUNDERSTORMS HAVE DEVELOPED IN EASTERN MIDDLE TENNESSEE. STRONG WINDS WERE REPORTED IN THE COOKEVILLE AREA WITH LARGE TREE BRANCHES BLOWN DOWN. THE STRONG WINDS ARE A RESULT OF A TIGHT PRESSURE GRADIENT WHICH EXISTS OVER THE EASTERN MIDDLE TENNESSEE AREA. WIND GUSTS IN THE 35 TO 45 MPH RANGE CAN BE EXPECTED FOR THE NEXT FEW HOURS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION THROUGH THE AREA...ESPECIALLY HIGH PROFILE VEHICLES. BOY8D 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:10 PM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 35 min |
| Jan 3, 6:16 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 44 min |
| Jan 3, 6:48 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 27 min |
| Jan 3, 7:16 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 29 min |
| Jan 3, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 51 min |
| Jan 3, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 51 min |
| Jan 3, 8:51 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 39 min |
| Jan 3, 9:18 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 27 min |
| Jan 3, 9:28 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 32 min |
| Jan 3, 9:51 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson | 39 min |
| Jan 3, 9:51 PM CST | Severe Thunderstorm Warning | OHX | Smith | 39 min |
| Jan 3, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 37 min |
| Jan 3, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 37 min |
| Jan 3, 10:04 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 26 min |
| Jan 3, 10:11 PM CST | Severe Thunderstorm Warning | OHX | Overton, Pickett | 44 min |
| Jan 3, 10:11 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 44 min |
| Jan 3, 10:55 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 35 min |
| Jan 3, 10:55 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 35 min |
| Jan 3, 10:56 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, White | 64 min |
| Jan 3, 10:56 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 64 min |
| Jan 3, 11:33 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.